Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2011, 11:07 AM EDT for Atlantic County, New Jersey. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 11:07 AM EDT (15:07 UTC)
- Expired
- May 23, 2011, 12:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 44 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WWUS81 KPHI 231507
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 AM EDT MON MAY 23 2011
NJZ020-022-025>027-231600-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1107 AM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...
AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF ATLANTIC CITY...MOVING NORTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR ABSECON...ATLANTIC CITY
AROUND 1115 AM...PORT REPUBLIC AROUND 1120 AM...BRIGANTINE...WADING
RIVER AROUND 1125 AM...NEW GRETNA AROUND 1130 AM...MYSTIC ISLAND...
BASS RIVER STATE FOREST AROUND 1135 AM AND TUCKERTON AROUND 1140 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. AN OCCASIONAL
LIGHTNING STRIKE IS ALSO POSSIBLE.
LAT...LON 3951 7426 3950 7433 3953 7434 3953 7440
3949 7438 3949 7432 3945 7429 3935 7443
3933 7455 3931 7457 3936 7465 3951 7478
3983 7420 3978 7417 3977 7413 3975 7418
3972 7415 3974 7412 3972 7411
$$
HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 10:47 AM EDT, 20 minutes earlier.
Area forecast discussion, May 23, 10:47 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 AM EDT MON MAY 23 2011
.SYNOPSIS...
A WARM FRONT WILL CROSS THE REGION TODAY...MOVING NORTH OF THE AREA
TONIGHT. A COLD FRONT WILL APPROACH THE REGION TUESDAY...THEN CROSS
THE AREA TUESDAY NIGHT...BEFORE STALLING SOUTH OF THE AREA
WEDNESDAY. THE STALLED FRONT WILL RETURN NORTH AS A WARM FRONT
THURSDAY OR THURSDAY NIGHT. AREAS OF LOW PRESSURE WILL RIDE ALONG
THE FRONT NORTH OF THE AREA FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE REMNANTS OF THE CONVECTION THAT MOVED OUT OF WESTERN VIRGINIA
IS MOVING INTO NORTHEAST MARYLAND AND SOUTHERNMOST DELAWARE EARLY
THIS MORNING. SINCE THE CONVECTION HAS RIDDEN UP AND OVER THE
STABLE WEDGE AT THE SURFACE (COURTESY OF HIGH PRESSURE OFF THE
NORTHERN NEW ENGLAND COAST)...IT HAS WEAKENED AS EXPECTED. IN
FACT...THERE HAS NOT BEEN MUCH IN THE WAY OF LIGHTNING ACTIVITY
WITH THIS BATCH OF SHOWERS FOR NEARLY TWO HOURS.
OTHER CONVECTIVE LOOKING ELEMENTS WERE WIDELY SCATTERED ACROSS
SOUTHEAST PENNSYLVANIA...AS WELL AS SOUTHERN AND CENTRAL NEW
JERSEY. SINCE THIS ACTIVITY IS ALSO DEVELOPING ABOVE THE STABLE
MARINE LAYER...LITTLE IN THE WAY OF LIGHTNING ACTIVITY IS EXPECTED
HERE EITHER. MOST OF THIS ACTIVITY WILL MOVE OFF THE COAST OF NEW
JERSEY BEFORE 900 AM...AND AFTER THIS HAPPENS...THERE COULD BE A
BREAK IN THE PRECIPITATION UNTIL LATE THIS MORNING.
THE MAIN FORECAST PROBLEM FOR TODAY WILL BE PROGRESS (OR POSSIBLY
LACK THEREOF) OF A WARM FRONT. THE WARM FRONT LIES ACROSS CENTRAL
MARYLAND DOWN INTO THE MID ATLANTIC COAST. MODELS ARE NOW IN BETTER
AGREEMENT THAT THE WARM FRONT WILL PROGRESS NORTH AGAINST THE MARINE
LAYER IN PLACE. WHILE IT WOULD APPEAR THIS SHOULD OCCUR ACROSS THE
SOUTHERN PORTION OF THE AREA DURING THE MORNING HOURS...IT IS NOT AS
CLEAR THAT THIS WILL OCCUR WITH EASE ACROSS NORTHERN AREAS.
HIGH TEMPERATURES TODAY WILL BE PREDICATED ON THE POSITION OF THE
WARM FRONT...AND SINCE IT IS NOT CLEAR THE WARM FRONT WILL CLEAR
NORTHERN AREAS THIS AFTERNOON...HIGHS THERE WILL BE BASED ON THE
COOLER NAM MOS NUMBERS. FURTHER SOUTH...WHERE THE MARINE LAYER IS
NOT AS DEEP...THE WARM FRONT SHOULD CROSS THE AREA DURING THE LATE
MORNING OR EARLY AFTERNOON HOURS. IN THESE AREAS...A BLEND OF MOS
NUMBERS WAS USED FOR HIGHS.
ACROSS NORTHEAST MARYLAND...DELAWARE AND SOUTHERNMOST NEW JERSEY...
SKIES SHOULD BREAK ENOUGH FOR SKIES TO BECOME PARTLY SUNNY. IN THESE
AREAS...THE WARMER GFS MOS NUMBERS SEEMS LIKE A BETTER FIT FOR
HIGHS.
OF COURSE...THE POSITION OF THE WARM FRONT AND THE AMOUNT OF HEATING
WILL HAVE IMPLICATIONS FOR CONVECTION THIS AFTERNOON. THE BEST
CHANCE OF STRONG TO POSSIBLY SEVERE CONVECTION SHOULD OCCUR WHERE
THE MOST HEATING OCCURS...NAMELY NORTHEAST MARYLAND...DELAWARE AND
SOUTHERNMOST NEW JERSEY. AN APPROACHING SHORT WAVE SHOULD INCREASE
SHEAR ENOUGH FOR ORGANIZATION (BUT PERHAPS JUST ENOUGH)...AND THE
INSTABILITY SHOULD BE SUFFICIENT FOR CONVECTIVE DEVELOPMENT.
MODIFYING SOUNDINGS IN THIS AREA PRODUCE ENOUGH INSTABILITY AND SHEAR
FOR ORGANIZED STORMS. WITH A WEAK SURFACE TROUGH ON WHICH TO
DEVELOPMENT...LINE SEGMENTS WITH GUSTY WINDS OR ISOLATED MINI
SUPERCELLS ARE POSSIBLE...WITH ENOUGH CAPE IN THE HAIL GROWTH REGION
FOR MARGINALLY SEVERE HAIL. ENHANCED WORDING WILL BE ADDED TO THE
FORECAST TO ACCOUNT FOR THE POTENTIAL SEVERE WEATHER THREAT.
THUNDER WILL ALSO BE MENTIONED IN SOUTHEAST PENNSYLVANIA AND THROUGH
CENTRAL NEW JERSEY. INSTABILITY HERE MAY END UP BEING THE LIMITING
FACTOR...AS THE AMOUNT OF SUNSHINE COULD BE LIMITED AS WELL. MLCAPES
IN THIS REGION SHOULD AVERAGE BETWEEN 150 AND 300 J/KG...ENOUGH FOR
SMALL HAIL...BUT THIS WILL NOT BE ADDED TO THE FORECAST FOR NOW.
FURTHER NORTH...A SLIGHT CHANCE OF THUNDER WILL BE RETAINED...AS
CONVECTION COULD RIDE UP AND OVER THE COOL WEDGE THAT MAY STILL BE
IN PLACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE CONVECTION SHOULD LAST INTO THE EVENING HOURS. AS THE
INSTABILITY WANES AND THE SHEAR STARTS TO BACK OFF...THE CONVECTION
SHOULD BE LESS ORGANIZED...AND THERE COULD BE A PERIOD LATER TONIGHT
WHEN NOT MUCH IS HAPPENING. STATISTICAL GUIDANCE IS SHOWING MIXED
SIGNALS AS TO WHETHER THE STRATUS WILL RETURN ON THE SOUTHERLY FLOW
BEHIND THE WARM FRONT. THIS COULD OCCUR LATE AT NIGHT AS THE
BOUNDARY LAYER MOISTENS.
WITH JUST ABOUT ALL OF THE FORECAST AREA IN THE WARM SECTOR
TONIGHT...LOWS WERE GENERALLY BASED ON THE MOS BLEND...AS DEW POINTS
CREEP UP INTO THE MID 60S.
THE LOW CLOUDS SHOULD BREAK EARLY TUESDAY. AS A COLD FRONT
APPROACHES IN THE AFTERNOON...IT SHOULD START TO SLOW. WHILE ALL
MODELS AGREE THAT A SURFACE WAVE WILL FORM ON THE FRONT INT HE
AFTERNOON AS A SHORT WAVE APPROACHES...THE 0000 UTC NAM APPEARS TO
BE OVERDONE. A NON-NAM SOLUTION WAS FOLLOWED.
AHEAD OF THE FRONT...SKIES SHOULD BE PARTLY SUNNY...AND THIS WILL
ALLOW FOR A DECENT AMOUNT OF HEATING...ESPECIALLY IN THE EARLY
AFTERNOON. WITH 850 TEMPERATURES NEAR 16 DEGREES CELSIUS...HIGHS
SHOULD BE ABLE TO REACH THE WARMER GFS MOS NUMBERS...AND WITH A BIT
MORE SUN...90 DEGREES IS NOW OUT OF THE QUESTION FOR SOUTHEAST
PENNSYLVANIA...SOUTHERN NEW JERSEY AND DELAWARE.
THE HEATING AHEAD OF THE FRONT WILL ALLOW FOR JUST ABOUT THE ENTIRE
AREA TO DESTABILIZE. WITH A WEAK PRE FRONTAL TROUGH TO ACT AS A
FOCUS...CONVECTION SHOULD DEVELOP DURING THE EARLY AFTERNOON. THE
SHEAR PROFILE AHEAD OF THE SHORT WAVE IS IMPRESSIVE...AND THIS WILL
ALLOW DEVELOPING CONVECTION TO BECOME BETTER ORGANIZED. IF HEATING
IS MAXIMIZED...LINE SEGMENTS AND BOWS WITH STRONG TO DAMAGING WINDS
ARE POSSIBLE IN THE AFTERNOON. IN FACT...THE SHEAR APPEAR TO EB
STRONG ENOUGH TO SUPPORT ISOLATED SUPERCELL DEVELOPMENT...WITH LARGE
HAIL A POSSIBILITY.
WHILE THE ENTIRE AREA HAS A SHOT AT STRONG TO SEVERE WEATHER...THE
BEST THREAT APPEARS TO BE ACROSS SOUTHEAST PENNSYLVANIA...CENTRAL
AND SOUTHERN NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND. IN THESE
AREAS...THE COMBINATION OF INSTABILITY AND SHEAR SHOULD COINCIDE...
AS LONG AS HEATING OCCURS. WITH THE POTENTIAL FOR SEVERE WEATHER
TODAY...ENHANCED WORDING WILL NOT BE INCLUDED IN THE FORECAST FOR
TUESDAY. RATHER...THE THREAT WILL BE OUTLINED IN THE HAZARDOUS
WEATHER OUTLOOK.
THE CONVECTION SHOULD END DURING THE EVENING HOURS...AS THE SHORT
WAVE EXITS THE AREA. HOWEVER...THERE IS SOME MODEL SPREAD CONCERNING
JUST HOW FAST THE MOISTURE EXITS BEHIND IT. BASED ON THIS...A CHANCE
OF SHOWERS WILL BE CARRIED FOR MOST OF THE NIGHT IN MOST LOCATIONS.
SINCE THE AIRMASS CHANGE WILL BE SLOW TO OCCUR BEHIND THE FRONT...
LOWS WERE BASED MAINLY ON THE WARMER GFS MOS NUMBERS.
THE FORECAST FOR WEDNESDAY IS LOOKING BETTER THAN THE PAST FEW DAYS.
THE MODEL CONSENSUS IS FOR THE FRONT TO GET KICKED THROUGH THE
FORECAST AREA WEDNESDAY MORNING (BUT PERHAPS NOT BY THAT MUCH). A
CHANCE OF SHOWERS WAS CARRIED FOR THE MORNING HOURS ACROSS THE
EASTERN AREAS TO ACCOUNT FOR MODEL DIFFERENCES IN TIMING.
THE FRONT DOES NOT GET THAT FAR SOUTH...AND A SOUTHERLY FLOW
DEVELOPING BEHIND IT MAY TRY TO NUDGE THE FRONT NORTH AS A WARM
FRONT LATE IN THE DAY. FOR NOW...MOST OF THE AREA WILL BE KEPT DRY
FOR WEDNESDAY AFTERNOON. HIGHS WEDNESDAY WERE BASED ON A MOS
BLEND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
TO BEGIN THE LONG TERM...THE STATIONARY SURFACE FRONT APPEARS TO
LIFT NORTHWARD IN THE DEVELOPING SOUTHWESTERLY FLOW ALOFT AHEAD OF
THE UPPER TROUGH TO OUR WEST. WARM SECTOR WEATHER IS THEN EXPECTED
FOR A FEW DAYS...WITH AN EARLY SUMMER PATTERN OF WARM AND FAIRLY
MUGGY CONDITIONS ABETTING DIURNALLY-FLAVORED SCATTERED SHOWERS AND
AFTERNOON AND EVENING THUNDERSTORMS.
THEN...WITH A COLD FRONT APPROACHING AND PERHAPS MOVING THROUGH OUR
AREA SUNDAY...FAIRLY HIGH CHANCE PROBABILITIES WERE USED FOR SUNDAY.
TEMPERATURES CONTINUE TO BE PROGGED ABOVE NORMAL THROUGH THE
PERIOD...ALTHOUGH LESS SO FOR SUNDAY...AS SOME TO DECENT SUNSHINE
WILL COMBINE WITH A WARM AND HUMID AIRMASS...ALONG WITH A WEST TO
SOUTHWEST FLOW ALOFT.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AS OF 14Z, A WARM FRONT WAS DRAPED FROM THE DELMARVA NORTHWESTWARD
TO WESTERN PENNSYLVANIA. THIS FRONT IS EXPECTED TO LIFT
NORTHEASTWARD TODAY, HOWEVER THERE IS SOME QUESTION OF HOW FAR
NORTH IT GETS. AN EXAMINATION OF FORECAST SOUNDINGS AND ALSO 12Z
ACTUAL SOUNDINGS INDICATES THE FLOW IS BECOMING MORE SOUTHERLY.
ALSO, A COMPARISON OF SOME ACAR SOUNDINGS AT KPHL INDICATES THE
LOW-LEVEL INVERSION LESSENING A LITTLE BIT. THE SOUTHWEST EDGE OF
THE LOW CLOUDS ACROSS NORTHERN MARYLAND IS SHOWING SOME SIGNS OF
ERODING. THIS PROCESS IS EXPECTED TO SLIDE NORTHEASTWARD THROUGH
THE DAY ESPECIALLY AS THE CLOUDS ABOVE ERODE FOR A TIME. THIS
ENTIRE PROCESS WILL GOVERN HOW THE CEILINGS BEHAVE AT OUR
TERMINALS. THE DEEPER MOISTURE ALONG WITH A LIGHT SOUTHEAST
SURFACE FLOW IS RESULTING IN LOWER CEILINGS AND FOG AT KRDG AND
KABE THIS MORNING. THIS SHOULD EVENTUALLY MIX OUT SOME AS THE FLOW
TURNS A BIT MORE SOUTHERLY AT THE SURFACE. OUR CONFIDENCE IS ON
THE LOW SIDE REGARDING THE TIMING OF IMPROVEMENTS, THEREFORE WE
WILL CONTINUE TO MONITOR AND MAKE ADDITIONAL ADJUSTMENTS.
A FEW SHOWERS CONTINUE WELL AHEAD OF THE WARM FRONT, ALTHOUGH
THESE HAVE LESSENED ACROSS MUCH OF THE AREA. A SMALL CLUSTER OF
SHOWERS HOWEVER WILL SLIDE ACROSS KACY MAINLY BETWEEN 15Z-16Z. IN
AREAS WHERE AT LEAST SOME CLEARING TAKES PLACE, SOME SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THIS
ACTIVITY MAY END BEING WHAT MOVES IN FROM THE WEST AND SOUTHWEST
THIS AFTERNOON AND CONTINUES FOR A TIME THIS EVENING. AS THE WARM
FRONT LIFTS NORTH TONIGHT, THE DEW POINTS WILL INCREASE ALLOWING
FOR DEEPER MOISTURE. THIS MAY RESULT IN SOME AREAS OF LOWER
CLOUDS, ALTHOUGH CONFIDENCE IS LOW REGARDING THE EXTENT OF THIS.
FOR NOW, WILL INDICATE THE POTENTIAL FOR SOME MVFR.
OUTLOOK...
ON TUESDAY, A COLD FRONT WILL CROSS THE REGION AND THE WIND WILL
SHIFT TO THE W AND NW AND MAY BECOME A BIT GUSTY. THERE MAY BE A
BETTER SHOT OF SOME TSTMS DURG THE AFTN AS WELL.
WEDNESDAY THROUGH FRIDAY...THE COLD FRONT LOOKS TO STALL IN OUR
VICINITY WITH SOME LOW PRESSURE SYSTEMS TRACKING ALONG IT. AS A
RESULT, SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY
DURING PEAK HEATING HOURS ALONG WITH POCKETS OF SUB-VFR CONDITIONS.
&&
.MARINE...
THE SOUTHEASTERLY FLOW HAS BEEN INCREASING THIS MORNING, ALTHOUGH
GUSTS HAVE BEEN BELOW ADVISORY LEVELS. HOWEVER, THIS HAS
INCREASED THE SEAS ESPECIALLY ACROSS THE SOUTHERN WATERS WHERE
BUOY 44009 HAS BEEN AT 5 FEET FOR THE LAST FEW HOURS /5 SECOND
WAVE PERIOD/. THEREFORE, WE STARTED THE SMALL CRAFT ADVISORY AT
THE CURRENT TIME ACROSS THE SOUTHERN ZONES. ELSEWHERE, MAINTAINED
THE ADVISORY START TIME AS IS FOR NOW. THE SOUTH TO SOUTHEAST WIND
HAS PICKED UP SOME IN DELAWARE BAY, HOWEVER IT STILL LOOKS TO BE
UNDER 25 KNOTS AND THEREFORE WILL MAINTAIN NO ADVISORY.
EXPECT SEAS TO BE THE MAIN HAZARD THROUGH TONIGHT EVEN THOUGH
SOME GUSTS TO 25 KTS CAN NOT BE RULED OUT. A COLD FRONT WILL ARRIVE
LATER TUESDAY AND WINDS WILL SHIFT TO THE W AND NW AND COULD
BECOME GUSTY FOR A BIT ONCE AGAIN, BUT FOR NOW SHOULD REMAIN BELOW
SCA CRITERIA. THE FRONT WILL THEN STALL NEAR THE AREA THROUGH THE
END OF THE WEEK. THE PLACEMENT OF THIS FRONT WILL GOVERN THE WIND
DIRECTION AND SPEEDS, HOWEVER CONDITIONS GENERALLY LOOK TO BE
BELOW ADVISORY CRITERIA THROUGH AT LEAST FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
TUESDAY FOR ANZ450-451.
&&
SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/NIERENBERGHazardous weather outlook, May 23, 10:32 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1032 AM EDT MON MAY 23 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ060-067-068- 070-071-241445- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-BERKS- CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- 1032 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NJZ001-007>010-012>015-019-020-026-027-PAZ054-055-061-062-069-241445- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-BUCKS- 1032 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ452>455-241445- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1032 AM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ450-451-241445- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1032 AM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ430-431-241445- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1032 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 23, 10:51 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TORNADO 4 NW CHURCH HILL 39.18N 76.03W
05/19/2011 QUEEN ANNE'S MD EMERGENCY MNGR
RATED EF0
&&
EVENT NUMBER PHI1100156
AMCSpecial weather statement, May 23, 11:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 AM EDT MON MAY 23 2011
NJZ020-022-025>027-231600-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1107 AM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...
AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF ATLANTIC CITY...MOVING NORTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR ABSECON...ATLANTIC CITY
AROUND 1115 AM...PORT REPUBLIC AROUND 1120 AM...BRIGANTINE...WADING
RIVER AROUND 1125 AM...NEW GRETNA AROUND 1130 AM...MYSTIC ISLAND...
BASS RIVER STATE FOREST AROUND 1135 AM AND TUCKERTON AROUND 1140 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. AN OCCASIONAL
LIGHTNING STRIKE IS ALSO POSSIBLE.
LAT...LON 3951 7426 3950 7433 3953 7434 3953 7440
3949 7438 3949 7432 3945 7429 3935 7443
3933 7455 3931 7457 3936 7465 3951 7478
3983 7420 3978 7417 3977 7413 3975 7418
3972 7415 3974 7412 3972 7411
HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:58 PM EDT | Tornado Warning | PHI | Hunterdon, Warren | 32 min |
| May 23, 5:35 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 55 min |
| May 23, 5:47 PM EDT | Special Weather Statement | PHI | Berks | 43 min |
| May 23, 6:21 PM EDT | Special Weather Statement | PHI | Berks, Chester, Montgomery | 54 min |
| May 23, 6:30 PM EDT | Special Weather Statement | PHI | Carbon, Northampton | 60 min |
| May 23, 7:22 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 38 min |
| May 23, 7:30 PM EDT | Tornado Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 30 min |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.